Alert archive / Mississippi / Tornado Warnings in 2025

Tornado Warning 8, NWS New Orleans, LA

March 4, 2025Amite County, Pike County, Walthall County, Mississippi

NWS New Orleans, LA issued this tornado warning at Mar 4, 2025, 3:14 PM CST for Amite County, Pike County, Walthall County, Mississippi. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 4, 2025, 3:14 PM CST (21:14 UTC)
Expired
Mar 4, 2025, 4:00 PM CST
In force
46 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Amite County, MS, Pike County, MS, Walthall County, MS

The radar

The Hammond radar (KHDC), 80 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 4, 3:19 PM CSTTSTM WND DMG10 W Mccomb, MSReport from mPING: 3-inch tree limbs broken.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 4, 12:22 PM CSTTornado WatchSPC9 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2025-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2025-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 255 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1142 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
255 m²/s²
0-3 km storm-relative helicity
375 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

904 
WFUS54 KLIX 042114
TORLIX
MSC005-113-147-042200-
/O.NEW.KLIX.TO.W.0008.250304T2114Z-250304T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
314 PM CST Tue Mar 4 2025

The National Weather Service in New Orleans has issued a

* Tornado Warning for...
  Northwestern Walthall County in southern Mississippi...
  Northern Pike County in southern Mississippi...
  Eastern Amite County in southern Mississippi...

* Until 400 PM CST.

* At 314 PM CST, a severe thunderstorm capable of producing a tornado
  was located over Liberty, moving northeast at 60 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Summit and Mccomb around 330 PM CST.

This includes Interstate 55 in Mississippi between mile markers 14
and 24.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3104 9085 3120 9096 3135 9067 3135 9012
TIME...MOT...LOC 2114Z 242DEG 52KT 3117 9080 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

MEFFER
3 follow-up statements
922 
WWUS54 KLIX 042129
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
329 PM CST Tue Mar 4 2025

MSC005-113-147-042200-
/O.CON.KLIX.TO.W.0008.000000T0000Z-250304T2200Z/
Walthall MS-Pike MS-Amite MS-
329 PM CST Tue Mar 4 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CST FOR
NORTHWESTERN WALTHALL...NORTHERN PIKE AND EAST CENTRAL AMITE
COUNTIES...

At 329 PM CST, a severe thunderstorm capable of producing a tornado
was located 8 miles west of Magnolia, or 9 miles southwest of Mccomb,
moving east at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Summit and Mccomb around 335 PM CST.

This includes Interstate 55 in Mississippi between mile markers 14
and 24.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3112 9067 3127 9065 3135 9052 3135 9012
TIME...MOT...LOC 2129Z 248DEG 45KT 3118 9061 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

MEFFER
453 
WWUS54 KLIX 042145
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
345 PM CST Tue Mar 4 2025

MSC005-042155-
/O.CAN.KLIX.TO.W.0008.000000T0000Z-250304T2200Z/
Amite MS-
345 PM CST Tue Mar 4 2025

...THE TORNADO WARNING FOR EAST CENTRAL AMITE COUNTY IS CANCELLED...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 700 PM CST for southern
Mississippi.

&&

LAT...LON 3119 9049 3132 9051 3133 9047 3135 9012
TIME...MOT...LOC 2145Z 242DEG 52KT 3129 9036 

$$

MSC113-147-042200-
/O.CON.KLIX.TO.W.0008.000000T0000Z-250304T2200Z/
Walthall MS-Pike MS-
345 PM CST Tue Mar 4 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CST FOR
NORTHWESTERN WALTHALL AND NORTHERN PIKE COUNTIES...

At 345 PM CST, a severe thunderstorm capable of producing a tornado
was located near Summit, or 7 miles northeast of Mccomb, moving
northeast at 60 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northwestern Walthall and northern Pike Counties.

This includes Interstate 55 in Mississippi between mile markers 14
and 22.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3119 9049 3132 9051 3133 9047 3135 9012
TIME...MOT...LOC 2145Z 242DEG 52KT 3129 9036 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

MEFFER
827 
WWUS54 KLIX 042202
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
402 PM CST Tue Mar 4 2025

MSC113-147-042212-
/O.EXP.KLIX.TO.W.0008.000000T0000Z-250304T2200Z/
Walthall MS-Pike MS-
402 PM CST Tue Mar 4 2025

...THE TORNADO WARNING FOR NORTHWESTERN WALTHALL AND NORTHERN PIKE
COUNTIES HAS EXPIRED...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire.  However, gusty
winds are still possible with this thunderstorm.

A Tornado Watch remains in effect until 700 PM CST for southern
Mississippi.

&&

LAT...LON 3119 9049 3132 9051 3133 9047 3135 9012
TIME...MOT...LOC 2202Z 242DEG 52KT 3139 9014 

$$

MEFFER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Mar 4, 2:53 PM CST, 21 minutes earlier.

Area forecast discussion, Mar 4, 2:53 PM CST, 21 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
253 PM CST Tue Mar 4 2025

...New SHORT TERM, LONG TERM, AVIATION, MARINE...

.SHORT TERM...
(This evening through Thursday night)
Issued at 145 PM CST Tue Mar 4 2025

An ongoing severe thunderstorm threat will impact our eastern
areas, especially the Mississippi coast and portions of extreme
Southeast Louisiana in Lower Plaquemines Parish early this
evening, but the threat will quickly end by 8 to 9 pm as the
thunderstorms race to the east. The environment along and in
advance of the line will remain conducive to strong damaging
winds and some tornadoes forming with the strongest convective
cells. Once the line clears the area, a surge of much drier air
will feed in as strong negative vorticity advection takes hold.
This will lead to rapid clearing behind the line, and clear skies
will be in place across the entire forecast area by late tonight.
Some weak cold air advection will also occur, but the airmass
moving in will have a Pacific based origin. This will limit the
amount of cooling that occurs. Overall, temperatures will run 5 to
10 degrees below average with the coldest temperatures expected
tomorrow night as lows dip into the upper 30s and lower 40s. Highs
will warm into the low to mid 60s tomorrow and Thursday. Return
flow on the western periphery of a departing surface ridge
Thursday night will allow for some warming to occur. Lows will be
around 10 degrees warmer than the previous night with readings
dipping into the mid to upper 40s.

&&

.LONG TERM...
(Friday through Monday night)
Issued at 145 PM CST Tue Mar 4 2025

The next system of note will be another fast moving southern
stream shortwave trough axis and an associated surface low and
frontal system that will impact the area beginning Friday night
and lingering into Saturday night. A review of model sounding data
for this time period indicates that the region will remain on the
cooler and more stable side of a stationary front stretched
across the northern Gulf. There is a fair degree of spread between
the models with some of the guidance showing the front moving
further offshore, and this results in a larger degree of
uncertainty on how warm temperatures will get on Saturday. At this
time, have opted to go with the NBM deterministic solution that
has temperatures climbing into the 70s for both Friday and
Saturday, but if the front pushes offshore more than expected
highs may struggle to reach the upper 60s on Saturday.

With a slightly more stable airmass near the surface in place, any
thunderstorm activity that forms on Saturday will remain elevated.
The main concerns from this elevated thunderstorm development will
be the potential for some small hail and lightning strikes.
Otherwise, the severe threat looks to be very limited. The
majority of the precipitation will occur as a more stratiform
rain event that could linger through the day and into Saturday
evening. Rainfall could approach an inch, but the extended
duration of the rainfall should limit any flood threat to near
zero on Saturday. By Sunday, the rain will shift to east and
clearing skies are expected as deep layer northerly flow and
strong subsidence develops over the area. These clear and dry
conditions will linger through Monday night. Weak cold air
advection will also occur as another Pacific based airmass moves
in. The model spread in the day 6 to 7 timeframe is surprisingly
small, and have stuck with the NBM deterministic output. This
results in temperatures running around 5 degrees below average on
Sunday and near average by Monday.

&&

.AVIATION...
(18Z TAFS)
Issued at 145 PM CST Tue Mar 4 2025

Low level wind shear of 50 to 60 knots in the lowest 2000 feet
associated with a strong low level jet across the area will be in
place for the next several hours as a potent storm system impacts
the region. In addition to the low level wind shear concerns, a
potent line of thunderstorms will impact the terminals between 22z
and 02z with intense winds potentially over 50 knots, lightning,
and IFR ceilings and visibilities. The impacts will be short-
lived, generally less than an hour, and TEMPO groups are in place
to reflect this risk. After 02z, rapid clearing will take place as
a very dry airmass begins to move into the area and all of the
terminals will be in VFR status by 06z. PG

&&

.MARINE...
Issued at 145 PM CST Tue Mar 4 2025

A strong low pressure system will continue to produce gale force
conditions across the waters through the early evening hours. A
line of severe storms producing strong winds over 50 knots and
tornadoes will also impact the waters as a cold front pushes
through this evening. After the front passes, winds will shift to
the northwest and remain elevated between 20 and 30 knots through
tomorrow night. Seas will also remain very rough with offshore
seas of 8 to 12 feet expected tonight. Some gradual improvement
will take place tomorrow into tomorrow night in response to the
somewhat lower winds. Conditions will turn much calmer on Thursday
as a surface high becomes centered over the waters, and these
calmer seas and lighter winds will persist into Friday. Winds will
briefly increase back into advisory range Saturday night into
Sunday as another cold front and low pressure system passes
through the region.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  47  62  36  65 /  20   0   0   0
BTR  49  64  38  65 /   0   0   0   0
ASD  52  65  41  65 /  70   0   0   0
MSY  54  65  45  63 /  50   0   0   0
GPT  54  67  42  65 /  90   0   0   0
PQL  54  67  40  65 /  90   0   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...High Wind Warning until 9 PM CST this evening for LAZ034>037-039-
     046>048-056>060-064>071-076>090.

     Coastal Flood Advisory until 8 PM CST this evening for
     LAZ066>070-076-078-080-082.

GM...Gale Warning until 9 PM CST this evening for GMZ530-532-534-536-
     538-550-552-555-557-570-572-575-577.

MS...High Wind Warning until 9 PM CST this evening for MSZ068>071-077-
     083>088.

     Coastal Flood Advisory until 8 PM CST this evening for
     MSZ086>088.

GM...Gale Warning until 9 PM CST this evening for GMZ532-534-536-538-
     550-552-555-557-570-572-575-577.

&&

SHORT TERM...PG
LONG TERM....PG
AVIATION...PG
MARINE...PG

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 2:04 PM CSTSevere Thunderstorm Warning Destructive damage threatLIXAmite, Wilkinson41 min
Mar 4, 2:45 PM CSTSevere Thunderstorm Warning Considerable damage threatLIXAmite, Pike, Wilkinson60 min
Mar 4, 4:05 PM CSTSevere Thunderstorm Warning Considerable damage threatLIXAmite, Pike, Walthall55 min

Nearby

Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.